Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 14, NWS Nashville, TN

December 20, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 20, 2013, 3:23 PM CST for 39 counties in Tennessee. It took effect at Dec 21, 2013, 10:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2013, 3:23 PM CST (21:23 UTC)
In effect from
Dec 21, 2013, 10:00 AM CST
Expired
Dec 22, 2013, 1:52 AM CST
In force
16 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 202123
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CST FRI DEC 20 2013

...WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE FROM
SATURDAY MORNING UNTIL EARLY SUNDAY MORNING...

.A FRONTAL SYSTEM WAS CURRENTLY LOCATED FROM ILLINOIS SOUTHWESTWARD 
THROUGH ARKANSAS AND TEXAS. AS THIS FEATURE WORKS SLOWLY
EASTWARD OVER THE NEXT 24 TO 36 HOURS...A DEVELOPING SURFACE LOW
WILL MOVE NORTHEASTWARD ALONG THE BOUNDARY. AS THE SURFACE LOW
APPROACHES THE MISSISSIPPI RIVER LATE SATURDAY AFTERNOON...THE
ASSOCIATED PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER MIDDLE
TN. THE TIGHTENING GRADIENT WILL THEN COUPLE WITH AN APPRECIABLE
DEGREE OF SUBSIDENCE IN THE LOWER LEVELS ON SATURDAY AFTERNOON. AS
THIS HAPPENS...WIND SPEEDS WILL INCREASE ALONG WITH ASSOCIATED
GUSTS AS WELL.

CURRENTLY...IT LOOKS AS THOUGH WIND SPEEDS WILL BE STRONGEST ACROSS 
NORTHWESTERN SECTIONS OF MIDDLE TN. ALONG AND NORTHWEST OF A
CELINA...WATERTOWN TO PULASKI LINE...WIND SPEEDS ON SATURDAY
MORNING WILL START OUT AROUND 15 TO 25 MPH. DURING THE DAY
HOWEVER...SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH BY LATE AFTERNOON. ACROSS THE REMAINDER OF MIDDLE TN...
WIND SPEEDS WILL ALSO START OUT IN THE 15 TO 25 MPH RANGE IN THE MORNING.
THEN...ON SATURDAY AFTERNOON AND EVENING THE SPEEDS WILL REACH
THE 15 TO 30 MPH LEVEL WITH GUSTS TO 40 MPH.

THE ELEVATED WIND SPEEDS SHOULD CONTINUE THROUGH MUCH OF SATURDAY 
NIGHT AS WELL. THE WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON 
SUNDAY MORNING.  


TNZ005>011-022>034-056>066-075-077>080-093>095-210530-
/O.NEW.KOHX.WI.Y.0014.131221T1600Z-131222T1000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
323 PM CST FRI DEC 20 2013

...WIND ADVISORY IN EFFECT FROM 10 AM CST SATURDAY TO 4 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM CST
SUNDAY. 

* TIMING...FROM 10 AM SATURDAY MORNING UNTIL 4 AM SUNDAY MORNING.

* WINDS...TO THE NORTHWEST OF A CELINA TO WATERTOWN TO PULASKI
  LINE...WINDS WILL BE 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH.
  ELSEWHERE...WINDS WILL BE 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS.
  LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

21
7 follow-up statements
949 
WWUS74 KOHX 210141
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CST FRI DEC 20 2013

...WIND ADVISORY FOR MIDDLE TENNESSEE FROM SATURDAY MORNING UNTIL
EARLY SUNDAY MORNING...

.A STRONG FRONT AND LOW PRESSURE SYSTEM WILL APPROACH THE
REGION...BRINGING STRONG AND GUSTY WINDS. WIND SPEEDS WILL BE
STRONGEST ACROSS NORTHWESTERN SECTIONS OF MIDDLE TN. SATURDAY
MORNING WINDS WILL START IN THE 15 TO 25 MPH RANGE. DURING THE
AFTERNOON...WINDS WILL INCREASE. EASTERN SECTIONS WILL HAVE
AFTERNOON WINDS OF 15 TO 25 MPH...WITH SOME 40 MPH GUSTS. AREAS
ALONG AND WEST OF I 65 WILL HAVE WINDS INCREASING TO 15 TO 30
MPH...WITH GUSTS TO 45 MPH.

THE ELEVATED WIND SPEEDS WILL CONTINUE INTO SATURDAY NIGHT AS
WELL. SOME GUSTS TO 50 MPH ARE POSSIBLE...IN ADDITION TO STRONG
WINDS POSSIBLE WITH THUNDERSTORMS THAT WILL BE CROSSING THE AREA.
THE WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING.

TNZ005>011-022>034-056>066-075-077>080-093>095-211200-
/O.CON.KOHX.WI.Y.0014.131221T1600Z-131222T1000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
741 PM CST FRI DEC 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM
CST SUNDAY...

* TIMING...FROM 10 AM SATURDAY MORNING UNTIL 4 AM SUNDAY MORNING.

* WINDS...20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

13
171 
WWUS74 KOHX 210848
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
248 AM CST SAT DEC 21 2013

...WIND ADVISORY FOR MIDDLE TENNESSEE LATE THIS MORNING UNTIL
EARLY SUNDAY MORNING...

.A STRONG FRONT AND LOW PRESSURE SYSTEM WILL SKIRT THE REGION
...BRINGING STRONG GUSTY WINDS TO THE MID-STATE. WIND SPEEDS 
WILL QUICKLY INCREASE LATE THIS MORNING INTO THE 15 TO 30 MPH
RANGE...GUSTING 40 TO 45 MPH AT TIMES.

ELEVATED WIND SPEEDS WILL CONTINUE INTO TONIGHT AS WELL. SOME
GUSTS TO 50 MPH MAY OCCUR. ADDITIONALLY...DAMAGING WINDS ARE 
POSSIBLE AS AN EXPECTED LINE OF THUNDERSTORMS PASSES. WINDS 
WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING.

TNZ005>011-022>034-056>066-075-077>080-093>095-211800-
/O.CON.KOHX.WI.Y.0014.131221T1600Z-131222T1000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
248 AM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM CST SUNDAY...

* TIMING...FROM 10 AM THIS MORNING UNTIL 4 AM SUNDAY MORNING.

* WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
014 
WWUS74 KOHX 211726
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 AM CST SAT DEC 21 2013

...WIND ADVISORY FOR MIDDLE TENNESSEE UNTIL EARLY SUNDAY MORNING...

.A STRONG FRONT AND LOW PRESSURE SYSTEM WILL APPROACH MIDDLE
TENNESSEE...BRINGING STRONG GUSTY WINDS TO THE MID-STATE.
WIND SPEEDS WILL QUICKLY INCREASE INTO THE 20 TO 30 MPH
RANGE DURING THE AFTERNOON HOURS...GUSTING TO 40 TO 45 MPH
AT TIMES.

THESE ELEVATED WIND SPEEDS WILL CONTINUE INTO TONIGHT AS WELL.
SOME GUSTS TO 50 MPH MAY OCCUR. ADDITIONALLY...DAMAGING WINDS
WILL BE POSSIBLE AS AN EXPECTED LINE OF THUNDERSTORMS PASSES.
WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING.

TNZ005>011-022>034-056>066-075-077>080-093>095-220000-
/O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1126 AM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* TIMING...THROUGH 4 AM SUNDAY MORNING.

* WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
31
906 
WWUS74 KOHX 212234
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CST SAT DEC 21 2013

...WIND ADVISORY FOR MIDDLE TENNESSEE UNTIL EARLY SUNDAY
MORNING...

.A STRONG COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE OVERNIGHT...
AND PRODUCE A BRIEF PERIOD OF STRONG AND GUSTY WINDS. AS THE
FRONT NEARS...YOU CAN EXPECT WIND SPEEDS TO RAPIDLY INCREASE TO
BETWEEN 20 MPH AND 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 45 MPH.

THESE ELEVATED WIND SPEEDS WILL LIKELY CONTINUE INTO THE EARLY
MORNING HOURS AS WELL. ADDITIONALLY...DAMAGING WINDS WILL BE
POSSIBLE AS A LINE OF THUNDERSTORMS PASSES. WINDS WILL BEGIN TO
DECREASE TOWARD SUNRISE SUNDAY MORNING.

TNZ005>011-022>034-056>066-075-077>080-093>095-221000-
/O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
434 PM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* TIMING...THROUGH 4 AM SUNDAY MORNING.

* WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
19
961 
WWUS74 KOHX 220412
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN TWO THIRDS OF
MIDDLE TENNESSEE UNTIL EARLY SUNDAY MORNING...

.A STRONG COLD FRONT WILL PUSH ACROSS EASTERN MIDDLE TENNESSEE
THROUGH EARLY SUNDAY MORNING... AND PRODUCE A BRIEF PERIOD OF
STRONG AND GUSTY WINDS. AS THE FRONT NEARS...YOU CAN EXPECT WIND
SPEEDS TO RAPIDLY INCREASE TO BETWEEN 20 MPH AND 30 MPH...WITH
OCCASIONAL GUSTS OF 40 TO 45 MPH.

ADDITIONALLY...DAMAGING WINDS WILL BE POSSIBLE AS A LINE OF
THUNDERSTORMS PASSES. WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE
SUNDAY MORNING.

TNZ005>007-022>026-056>058-093-220515-
/O.CAN.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE...
CENTERVILLE...HOHENWALD...WAYNESBORO
1012 PM CST SAT DEC 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT...THAT PRODUCED STRONG AND GUSTY WINDS EARLIER IN
THE NIGHT...HAS NOW MOVED EAST OF THE AREA. AS A RESULT...THE WIND
ADVISORY FOR WESTERN MIDDLE TENNESSEE HAS BEEN CANCELLED.

$$

TNZ008>011-027>034-059>066-075-077>080-094-095-221000-
/O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-LAWRENCE-GILES-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
LAWRENCEBURG...PULASKI
1012 PM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* TIMING...THROUGH 4 AM SUNDAY MORNING.

* WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
19
993 
WWUS74 KOHX 220544
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT FOR EASTERN MIDDLE TENNESSEE
UNTIL EARLY SUNDAY MORNING...

.A STRONG COLD FRONT WILL PUSH ACROSS EASTERN MIDDLE TENNESSEE
THROUGH EARLY SUNDAY MORNING...AND PRODUCE A BRIEF PERIOD OF
STRONG AND GUSTY WINDS. AS THE FRONT NEARS...YOU CAN EXPECT WIND
SPEEDS TO RAPIDLY INCREASE TO BETWEEN 20 MPH AND 30 MPH...WITH
OCCASIONAL GUSTS OF 40 TO 45 MPH.

ADDITIONALLY...DAMAGING WINDS WILL BE POSSIBLE AS A LINE OF
THUNDERSTORMS PASSES. WINDS WILL DECREASE AFTER THE FRONT PASSES
LATE TONIGHT.

TNZ008>010-027>031-059>062-094-095-220645-
/O.CAN.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
SUMNER-MACON-CLAY-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-LAWRENCE-GILES-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...LAWRENCEBURG...PULASKI
1144 PM CST SAT DEC 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY FOR MOST AREAS BETWEEN THE INTERSTATE 65 CORRIDOR AND THE 
CUMBERLAND PLATEAU.

THE COLD FRONT...THAT PRODUCED STRONG AND GUSTY WINDS EARLIER IN
THE NIGHT..HAS NOW MOVED EAST OF THE AREA. 
 
$$

TNZ011-032>034-063>066-075-077>080-221000-
/O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...
SPENCER
1144 PM CST SAT DEC 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* TIMING...THROUGH 4 AM SUNDAY MORNING.

* WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

19
872 
WWUS74 KOHX 220752
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
152 AM CST SUN DEC 22 2013

...WIND ADVISORY CANCELLED...

TNZ011-032>034-063>066-075-077>080-220900-
/O.CAN.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...
SPENCER
152 AM CST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY.

STRONG GRADIENT WINDS ASSOCIATED WITH A PASSING COLD FRONT HAVE 
MOVED EAST OF THE MID-STATE. WINDS BEHIND THIS FRONT OVERNIGHT
HOWEVER STILL MAY GUST TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:37 AM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 20, 11:37 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 AM CST FRI DEC 20 2013

.AVIATION UPDATE...FOR 18Z TAF PACKAGE...
APPROACHING UPPER LEVEL SYSTEM WILL RESULT IN TRICKY AVIATION
FORECAST THIS PACKAGE AND WILL GET TRICKIER WITH FUTURE PACKAGES.
MODELS INDICATE THAT CEILINGS WILL FLUCTUATE VFR/MVFR FOR FIRST
FEW HOURS OF TAF PERIOD ESPECIALLY FOR KCKV AND KBNA. EXPECT
CEILINGS TO FALL TO MVFR CRITERIA EVENTUALLY OVER THIS TIME FRAME.
WIND FIELDS ARE CURRENTLY GUSTY WITH GUSTS UP TO 30 KT ALREADY
OBSERVED AT KBNA. AS A RESULT...BELIEVE LLWS IS NOT NEEDED AS
EARLY IN THE TAF PERIOD AS PREVIOUS FORECAST MENTIONED. STILL
INCLUDED LLWS FOR TOMORROW MORNING AS LOW LEVEL JET CONTINUES TO
INTENSIFY IN ADVANCE OF THE AFOREMENTIONED APPROACHING SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 436 AM CST FRI DEC 20 2013/

UPDATE...FOR 12Z TAFS.

AVIATION...
A STORM SYSTEM BREWING ACROSS THE PLAINS WILL BEGIN SHIFTING
EASTWARD...AFFECTING THE MID-STATE TODAY BUT MORE-SO TONIGHT.
CIGS ARE EXPECTED TO DROP INTO MVFR LEVELS BY DAYS END AS ISO
SHWRS POP UP ACROSS THE NORTHWEST...THEN LIKELY IFR LEVELS
TONIGHT AS PCPN BECOMES INCREASING MORE WIDESPREAD. VSBYS
SHOULD FOLLOW SUIT TONIGHT DROPPING LARGELY INTO THE 3-5 MILE
RANGE. WIND LIKELY TO GUST 20-25KT RANGE TODAY...WITH LLWS
POSSIBLE AGAIN TONIGHT AS 40-50KT JET CONTINUES 2-3KFT.

PREV DISCUSSION... /ISSUED 236 AM CST FRI DEC 20 2013/

DISCUSSION...
.SEVERE POTENTIAL EXIST FOR MIDDLE TENNESSEE SATURDAY AFTERNOON
AND EVENING...

MODELS CONTINUE TO BE IN AGREEMENT IN BRINGING DEEP UPPER TROUGH
OUT THE SOUTHWESTERN US EASTWARD THIS WEEKEND WHILE DEVELOPING AN
INVERTED SURFACE TROUGH INITIALLY FROM EAST TEXAS UP THROUGH THE
OHIO RIVER VALLEY. ON SATURDAY UPPER TROUGH EJECTS OUT AND TAKES
ON SHARP NEGATIVE TILT AND DEVELOPS A CLOSED SURFACE LOW OVER
ARKANSAS DURING THE DAY SATURDAY. THE LOW WILL MOVE QUICKLY
NORTHEAST AND INTO SOUTHERN ILLINOIS BY MIDNIGHT SATURDAY NIGHT.
STRONG TO SEVERE STORMS WILL LIKELY BE ON-GOING DURING THE DAY
SATURDAY ALONG AND JUST AHEAD OF FRONT AND TRANSLATE EASTWARD
CLOSE TO THE TENNESSEE RIVER BY EARLY SATURDAY EVENING. MODELS
DEVELOP A SQUALL LINE FROM SOUTHWEST OHIO DOWN THROUGH WEST
CENTRAL KENTUCKY...WESTERN MIDDLE TENNESSEE INTO NORTH ALABAMA
EARLY SATURDAY EVENING. THERE COULD BE ISOLATED SUPER CELLS OUT
AHEAD OF THE SQUALL LINE AS EARLY AS SATURDAY AFTERNOON IN MIDDLE
TENNESSEE. THE SQUALL LINE WILL EXIT PLATEAU SHORTLY AFTER 12Z
SUNDAY. VERY POWERFUL LOW LEVEL WIND FIELDS WILL DEVELOP OUT AHEAD
OF THIS SYSTEM ON SATURDAY. LOW LEVEL JET CLIMBS TO 70 KNOTS UP
THROUGH MIDDLE TENNESSEE BY SATURDAY AFTERNOON AND EVENING.
WITHOUT GOING INTO DETAILS THERE ARE SEVERAL SIGNIFICANT
PARAMETERS THAT ARE BEGINNING TO COME TOGETHER FOR A SEVERE
WEATHER THREAT INCLUDING POSSIBLE TORNADOES IN MIDDLE TENNESSEE
SATURDAY AFTERNOON THROUGH THE EVENING.

UNSEASONABLY WARM TEMPERATURES THIS WEEKEND WITH THE HIGH ON
SATURDAY AT NASHVILLE CLOSE TO THE RECORD OF 73 SET BACK IN 1967.
THE WARM TEMPS WILL BE SHORT LIVED AS COLD FRONT WILL EXIT AREA ON
SUNDAY NIGHT FOLLOWED BY MUCH COOLER TEMPS AS 1040 MBAR SURFACE
HIGH WORKS DOWN THROUGH THE CENTRAL PLAINS FIRST OF NEXT WEEK. A
SURFACE COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY BRINGING
A CHANCE FOR SHOWERS.

CLIMATE...DECEMBER TORNADOES ARE SOMEWHAT RARE IN TENNESSEE. ITS
BEEN 13 YEARS SINCE A TORNADO HAS OCCURRED IN THE MONTH OF DECEMBER
IN TENNESSEE. THE LAST TIME A TORNADO OCCURRED IN TENNESSEE DURING
THE MONTH OF DECEMBER WAS IN THE YEAR 2000. THE LAST TIME THERE WAS
A FATALITY CAUSED BY A TORNADO IN DECEMBER WAS IN 1988 WHEN A MAN WAS
KILLED IN WILLIAMSON COUNTY ON DECEMBER 24TH 1988. A TORNADO OCCURRED
IN DECEMBER 1987 AND IN 1982. TWO TORANDOES OCCURRED IN 1978...THREE
IN 1977...TWO IN 1973...ONE IN 1971...THREE IN 1967...ONE IN 1964...THREE
IN 1957.

WILL ISSUE AN SPS SHORTLY ADDRESSING THE SEVERE THREAT FOR MIDDLE TENNESSEE.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TB12
Hazardous weather outlook, Dec 20, 8:31 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
831 AM CST FRI DEC 20 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-211445-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
831 AM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
MIDDLE TENNESSEE SATURDAY AFTERNOON AND NIGHT. A SURFACE LOW
WILL RACE FROM THE SOUTHERN PLAINS SATURDAY MORNING INTO THE
OHIO VALLEY BY EARLY SUNDAY. THIS IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE AREA SATURDAY AFTERNOON...FOLLOWED BY A
SQUALL LINE SATURDAY NIGHT. DAMAGING WINDS AS WELL AS ISOLATED
TORNADOES MAY ACCOMPANY THESE STORMS.

SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL BE QUITE STRONG ON
SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. GUSTS
OVER 40 MPH ARE LIKELY OVER MUCH OF THE AREA. A WIND ADVISORY WILL
LIKELY BE ISSUED LATER TODAY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

99

In the hours before

Special weather statement, Dec 20, 1:07 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CST FRI DEC 20 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-202230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
107 PM CST FRI DEC 20 2013

...STRONG WINDS LIKELY AND SEVERE STORMS POSSIBLE IN MIDDLE
TENNESSEE SATURDAY AND SATURDAY NIGHT...

A POWERFUL STORM SYSTEM EXTENDING FROM THE SOUTHERN PLAINS INTO
THE TENNESSEE AND OHIO VALLEYS ON SATURDAY WILL BRING STRONG
WINDS AND A THREAT FOR SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE
SATURDAY AFTERNOON AND SATURDAY NIGHT.  THE MAIN THREAT IS FOR
DAMAGING WINDS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE.

THE SEVERE STORMS WILL MOST LIKELY OCCUR DURING THE LATE AFTERNOON
TO EVENING HOURS ACROSS NORTHWEST MIDDLE TENNESSEE...WHILE AREAS
NEAR THE INTERSTATE 65 CORRIDOR TO SOUTHWEST MIDDLE TENNESSEE
WILL BE THREATENED FROM THE EVENING HOURS UNTIL SHORTLY AFTER
MIDNIGHT. THE EASTERN PORTION OF MIDDLE TENNESSEE AND THE
CUMBERLAND PLATEAU SHOULD SEE THEIR GREATEST CHANCE OF SEVERE
STORMS FROM AFTER MIDNIGHT SATURDAY NIGHT UNTIL DAYBREAK SUNDAY.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG
SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE APPROACHING STORM
SYSTEM ON SATURDAY AND CONTINUE THROUGH SATURDAY NIGHT. GUSTY
WINDS IN THE MORNING WILL INCREASE BY AFTERNOON...WITH GUSTS
BETWEEN 40 AND 50 MPH POSSIBLE ACROSS THE REGION.  A WIND ADVISORY
WILL LIKELY BE ISSUED FOR MIDDLE TENNESSEE.

49

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.